Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 8, 1992, 7:57 PM CDT for Mayes County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 1992, 7:57 PM CDT (00:57 UTC)
- Expired
- Sep 8, 1992, 8:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Mayes County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 8:20 PM CDT | Tornado F0 | Mayes, OK | |
| Sep 8, 8:47 PM CDT | Hail 1 | Mayes, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090058 TORTUL OKC097-090145- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 757 PM CDT TUE SEP 8 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...MAYES COUNTY AT 755 PM RADAR INDICATED A TORNADO NEAR PRYOR...A TORNADO WAS REPORTED ON THE GROUND JUST NORTH OF PRYOR AT 750PM. PERSONS IN AND AROUND PRYOR SHOULD MOVE TO A PLACE OF SAFTEY NOW. THE STORM WAS MOVING NORTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 8, 3:35 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 8, 3:35 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 333 PM CDT TUE SEP 8 1992 LN CU/TCU IN VISB SAT PICS MARK STALLED FNT IN NE OK. AT 1931Z FNT XTNDD FM XTRM SRN ZONE 28 INTO ZONE 30. A TSTM BNDRY INTRSCTS THE FNT IN THE VCNTY OF MKO. AIRMASS IS VRY UNSTBL ALNG THE BNDRIES...WITH CU LKNG BTR DVLPD NR THE INTSCTN DURNG THE PAST HR. H3 SPD MAX OF 65KTS PROGD OVR WRN MO AT 00Z SHUD AID UVM IN NE OK. TSTMS HV INCRSD AGN IN SE KS THIS AFTN...PSBLY IN ASSOCTN WITH THE H3 SPD MAX...AND NR THE H85 FRONT. SINCE ISLD SVR HAS ALRDY OCCURD...XPCT THE POTNL FOR SVR TO CONT INTO THE EVE HRS. CURRENT FNT OVR THE AREA IS PROGGD TO WASH OUT TNGT AS NEXT SYS APCHS. PROVIDNG ACTVTY TNGT FADES AS EXPECTED...NEXT SIG SHOT FOR TSTMS WL BE WITH THE NEW CDFNT AS IT ARRIVES FM THE NW LATE WED. AIRMASS MAY BCM TOO CAPPED FOR ACTVTY AHEAD OF THE FNT...BUT LLVL CONVGNC OF HI SFC DWPNTS INTO THE BNDRY IS LKLY TO RESULT IN A SQL LN ACRS THE FA DESPITE THE FASTER MID LVL FLOW REMAING TO THE N. FRONT SHUD REACH NW PART OF THE FA LATE TOMORROW AND MOVE INTO SE OK ON THU MORNG AND CONT SEWD OUT OF THE AREA. BIG TEMP DIFFERENCES IN MOS PACKAGES...HV LEANED TOWARD COOLER NGM. PRELIM NUMBERS... TUL 73/90/65/84/65 3231 BVO 69/90/60/81 4431 MLC 76/93/70/86/62 -143 IDB 73/92/70/89 --33 /8 .OK...NONE.
In the hours before
Local storm report, Sep 8, 2:52 PM CDT, 5 hours 5 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 252 PM CDT TUE SEP 08 1992 TIME(CDT) COUNTY REPORT 115 PM ROGERS DIME SIZE HAIL AT CHELSEA
Special weather statement, Sep 8, 5:43 PM CDT, 2 hours 14 minutes before
OKZ027-028-029-082345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT TUE SEP 8 1992 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA... AT 538PM CDT A LINE OF SHOWERS AND THUNDERSTORMS WAS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA FROM JUST WEST OF JAY IN ADAIR COUNTY...TO NEAR TULSA. THE THUNDERSTORMS WERE MOVING EAST-NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED IN THIS LINE IN WESTERN MAYES COUNTY...AN A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 615 PM FOR MAYES COUNTY. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO RAPIDLY INTENSIFY AND PERSONS IN NORTHEAST OKLAHOMA SHOULD LISTEN CLOSELY FOR FURTHER INFORMATION FROM THEJ NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:04 PM CDT | Tornado Warning | TSA | Rogers | 26 min |
| Sep 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Sep 8, 7:34 PM CDT | Tornado Warning | TSA | Mayes | 26 min |
| Sep 8, 7:43 PM CDT | Tornado Warning | TSA | Rogers | 32 min |
| Sep 8, 7:51 PM CDT | Flash Flood Warning | TSA | Rogers | 5 hr |
| Sep 8, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Sep 8, 8:42 PM CDT | Tornado Warning | TSA | Mayes | 48 min |
| Sep 8, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 60 min |
| Sep 8, 8:47 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| Sep 8, 9:28 PM CDT | Tornado Warning | TSA | Mayes | 47 min |
| Sep 8, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 46 min |
| Sep 9, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.